Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Two months ago I experienced Flutter. I had an ablation

Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 4201 Questions

default
Posted on Fri, 22 Feb 2019 in General Health
Question: Two months ago I experienced Flutter. I had an ablation and have not had any issues since. My cardiologist questioned how much sleep I was getting. I bought an Apple Watch to so I can monitor my heart rate and it has a sleep monitoring ap.

My heart rate is fine. But since I got the watch I have been sleeping all the time. I can easily sleep 9 or 10 hours a nite and I can fall asleep anytime. I take nap(s) most longer than an hour. I have to set an alarm so I don’t sleep too long. All this sleep is totally new to me.

I’m 73 years old, good health considering. I have A1C of 6.5-7.0 and I take Metformin. I also have depression and take 20MG of Lexapro. I fake Diovan HCL for Hypertension. All of these I have taken for several years. This sleep thing is new. Actually I use to take Melatonin and sometimes Advil PM for sleep.

What’s the deal?
doctor
Answered by Dr. Olgeta Xhufka 1 hour later
Brief Answer:
Possibly you are taking higher dosage of lexapro and melatonin.

Detailed Answer:
Hello dear, welcome to Ask a doctor service.
I read your query and here is my advice.

I think the excess sleepiness comes as a result of taking lexapro and melatonin.
Possibly you are taking a higher dosage than you should. Consult the dosage of lexapro and melatonin with your psychiatrist.
Also remember not to use advil or aspirin while in lexapro and melatonin because it can cause you bruising and bleeding easily.

Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Olgeta Xhufka 20 minutes later
My lexapro dosage is 20MG. I have not been taking melatonin or the Advil PM since this started. I tried getting off the Lexapro for 10 days and that had no effect. Could this somehow be linked to depression?

As I write this I’m still in my pajamas, it is noon and I woke up this morning at 8:20 after sleeping 9 hours and 40 minutes. I was napping while waiting for your answer.
doctor
Answered by Dr. Olgeta Xhufka 23 minutes later
Brief Answer:
It can be depression.

Detailed Answer:
Hello again dear.
If you still feel the symptoms not getting better after stopping lexapro then it can be a symptom of depression.
Meanwhile you can increase your physical activity to go for a walk or go to gym and also meet friends and family. This will improve depression and sleepiness too.
Also don't stay at sleeping room during day.

Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on